Patients Multiple sclerosis
Stopping MS treatment
- 64 views
- 0 support
- 4 comments
Hi, I may have to temporarily stop taking my MS medicines for another health issue I have going on and I'm not sure what to expect.
Is there anyone who has stopped their MS treatment at some point for whatever reason? How was it for you? Will I immediately have horrible side effects or go into relapse?
Thanks in advance for any comments!
@lester198 Hi lester198, thank you for opening this discussion. Let me tag some other members who may be able to share their experiences with this:
Hello everyone, how are you doing?
Have you ever put your MS treatments on hold? What did you experience? Did you have any side effects or a relapse of your MS?
@brina2818 @Pelaton @inkygirl @madysonbenline @Kpoll1 @Setrina @Kwag98 @Babster @Mandy1 @Eryadon82bu @fayecrg @Tayk_98 @EROC2113 @maryanna @lea6571 @Gingerstovall @Elibegun
Feel free to share your experiences and advice here!
See the signature
Courtney_J, Community Manager, Carenity US
@lester198 I don't personally have experience with this but I imagine the severity of any side effects or reactions you'd have would depend on the medications you're stopping. I've heard that stopping disease-modifying drugs can be hard on the body. But if you're doing it following your doctor's advice and under his/her supervision I'd think you'd be ok. Maybe someone else who's been through this can tell you more.
I did not intentionally put my treatments on hold but Covid forced me to be 3 months late with my Occrevus infusion and, yes, symptoms did come back and I did have a relapse. I finally had the infusion back in May and still dealing with some residual effects!!
I am 68 years old and stopped my medicine when I was 61. Everything had been going well in the past, a few flare-ups that might last about 2 days, I was on Beta Seron since it first came out. I met a lady with MS on a cruise and she told me that the medicine does not help much past 60. So I stopped taking it. I still take medication for the tiredness and also medication for vertigo (which has been my main problem). So far, it has been over 6years and I seem to be doing the same as when I was 61. I keep my fingers crossed every day that things don't get worse.
Give your opinion
Members are also commenting on...
Articles to discover...
11/17/2023 | Advice
09/21/2023 | Advice
08/18/2023 | News
07/30/2023 | News
02/01/2019 | Advice
11/26/2018 | Testimonial
08/17/2018 | Testimonial
05/10/2019 | Testimonial
You wish to be notified of new comments
You have been subscribed